Georgia, 2005

Hail in Georgia, April 13, 2005

April 13, 2005 · NWS CAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 13, 2:10 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Apr 13, 2:10 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
310 PM EDT WED APR 13 2005

.SHORT TERM (THROUGH WEDNESDAY NIGHT)...
SATELLITE SHOWS WEDGE OF LOW CLOUDS/LIGHT RAIN/DRIZZLE
CONTINUING ACROSS MOST OF THE CWA THIS AFTERNOON. ALTHOUGH SOME
BREAKS ALLOWING TEMPERATURES TO RISE ALONG THE SOUTHERN/WESTERN
PERIPHERY. 88D REGIONAL COMPOSITE SHOWS SHOWERS/ISO T CONTINUING
TO DEVELOPING ACROSS GA AND PUSH EWD. BOTH NAM/GFS IN GOOD
AGREEMENT WITH SLOWLY MOVING CLOSED LOW ACROSS THE AREA OVERNIGHT
AND CONTINUING TO MOVE IT EWD ON THU THEN NEARLY STALLING THE
SYSTEM OFF THE CAROLINA COAST DURING THE WEEKEND. AT THE
SURFACE...BOUNDARY ACROSS CNTRL GA AND SRN SC WILL BEGIN TO PUSH
FARTHER SWD OVERNIGHT AS LOW PRESSURE DEVELOPS ALONG THE COAST.
TIME SECTIONS SHOW LOTS OF LOW LEVEL MOISTURE OVERNIGHT AND INTO
MOST OF THU. BEST CHANCE FOR SHRA/TSRA...POSSIBLY PRODUCING SOME
SMALL HAIL...WILL BE THE REMAINDER OF THIS AFTERNOON INTO THE
EVENING HOURS. BEST INSTABILITY WILL BE ACROSS THE CSRA
REGION...WHERE SOME BREAKS HAVE ALREADY DEVELOPED ALONG WITH
COLD POOL MOVES ACROSS THE AREA DURING THE EVENING HOURS.
BELIEVE NORTHERN PORTION OF THE CWA WILL BE TOO STABLE FOR ANY
TSRA THIS EVENING. ON THU...AS CLOSED LOW MOVES OF THE COAST AND
SURFACE LOW DEVELOPS OFFSHORE...BOTH NAM/GFS INDICATE MOISTURE
GRADUALLY SHIFT EWD THRU THE DAY. WILL GRADUALLY DECREASE CLOUDS
BY LATER IN THE DAY. WITH LOW LEVEL FLOW REMAINING NE...THINK
CLOUDS WILL BE SLOW TO LEAVE DURING THE AFTERNOON. GUIDANCE AND
LOCAL EQUATIONS QUITE CLOSE FOR POPS AND TEMPS THROUGH THE PERIOD.
WILL STAY CLOSE TO CONSENSUS VALUES.

&&

.LONG TERM (THURSDAY THROUGH WEDNESDAY)...
CLOSED LOW OFF THE EAST COAST WILL BE SLOW TO MOVE EASTWARD OVER
THE WEEKEND. THIS WILL KEEP AREA IN N/NW MID/UPPER FLOW WITH
GRADUALLY RISING HEIGHTS. AT THE SURFACE...HIGH PRESSURE WILL
REMAIN BUILD ACROSS THE AREA. TEMPERATURES WILL BE BELOW NORMAL
OVER THE WEEKEND THEN MODERATING NEXT WEEK.

&&

.AVIATION...
EXPECT THE TERMINALS WILL REMAIN NORTH OF THE BOUNDARY WITH HIGH
LOW-LEVEL MOISTURE THROUGH TONIGHT. IFR OR MVFR CONDITIONS SHOULD
CONTINUE. INSTABILITY ASSOCIATED WITH THE H5 COLD POOL MOVING INTO
THE REGION SHOULD SUPPORT NUMEROUS SHOWERS AND POSSIBLY
THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND EVENING. THE
UPPER-LEVEL COLD POOL SUPPORTS A POSSIBILITY OF HAIL WITH SOME OF
THE THUNDERSTORMS.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

05/77/77
Hazardous weather outlook, Apr 13, 4:20 AM EST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
520 AM EDT WED APR 13 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
520 AM EDT WED APR 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
COOLING ALOFT AND AMPLE LOW LEVEL MOISTURE WILL BRING THE THREAT OF
THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY
PRODUCE HAIL APPROACHING OR BRIEFLY EXCEEDING SEVERE LIMITS. A FEW
STRONG WIND GUSTS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.

In the hours before

Special weather statement, Apr 13, 5:48 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
648 PM EDT WED APR 13 2005

GAZ077-132345-

BURKE-
648 PM EDT WED APR 13 2005

...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY THROUGH 745 PM
EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 16 MILES NORTHWEST OF MIDVILLE...OR ABOUT 21 MILES WEST OF
WAYNESBORO...MOVING SOUTHEAST AT 15 MPH. THIS WILL AFFECT AREAS IN
AND AROUND MIDVILLE THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

TTH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burke

When
April 13, 6:11 PM EST
Where
Burke County, Midville
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
32.817, -82.233

Midville Post Office reported penny size hail in the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440041.